Georgia, 2002

Damaging Wind in Georgia, November 6, 2002

November 6, 2002 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 6, 2:22 AM EST, 53 minutes earlier.

Area forecast discussion, Nov 6, 2:22 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 AM EST WED NOV 06 2002

PUBLIC...
TORNADO WATCH VALID UNTIL 4 AM EST FOR INLAND SOUTHEAST GEORGIA AS
WELL AS BAKER...COLUMBIA...SUWANNEE...GILCHRIST AND HAMILTON
COUNTIES OF NORTHEAST FLORIDA. WILL NOT INCLUDE HEADLINES IN ZFP AS
WATCH WILL EXPIRE PRIOR TO MORNING DISSEMINATION.

PRE-FRONTAL LINE OF CONVECTION EXTENDING ALONG KSAV-KAYS-KVLD LINE
AT 2 AM. THIS LINE WILL ADVANCE SLOWLY SOUTHEAST THIS MORNING (DUE TO
STRONG SOUTHWEST FLOW ALOFT)...REACHING KJAX-KLCQ LINE AROUND
SUNRISE.

ACTUAL FRONT WILL CROSS SOUTHEAST GEORGIA THIS MORNING...REACHING
CENTRAL FLORIDA BY EARLY AFTERNOON. AS FORECAST...THIS FRONT WILL
USHER IN A MUCH DRIER...COOLER AIR-MASS WITH TEMPERATURES DIPPING
INTO THE 40S MOST AREAS THURSDAY MORNING. GUSTY TO LOCALLY STRONG
WINDS WILL ALSO DEVELOP TODAY (WINDS 40 KNOTS JUST ABOVE THE
SURFACE PER KJAX VWP)...THUS WILL INCLUDE WINDY WORDING AND CAUTION
STATEMENT. BREEZY (BUT NOT STRONG) NORTHEAST WINDS WILL FORM ALONG
THE COAST ON THURSDAY.

TODAY...WILL USE CATEGORICAL POPS FOR SOUTHEAST GEORGIA...WITH
RAIN ENDING BY MIDDAY. WILL USE LIKELY POPS FOR NORTHEAST FLORIDA
WITH RAIN GENERALLY ENDING BY EARLY AFTERNOON...EXCEPT FOR SOUTHERN-
MOST ZONES. WILL INCLUDE ISOLATED THUNDERSTORMS AREA-WIDE UNTIL
FRONTAL PASSAGE.

MARINE...
SCA CONDITIONS HAVE DEVELOPED AREA-WIDE WITH MARINE OBSERVATIONS
INDICATING SOUTHERLY WINDS OF 20 KNOTS OR HIGHER WITH GUSTS TO NEAR
GALE-FORCE OVER THE OFFSHORE WATERS. SEAS WERE RUNNING 4 FEET
NEAR-SHORE BUILDING TO 7 FEET WELL OFFSHORE. WIND SPEEDS/SEAS TO HOLD
THROUGHOUT THE DAY...WITH WINDS SHIFTING TO NORTHWEST WITH FRONTAL
PASSAGE. DECREASING TREND TO BEGIN TONIGHT (WEDNESDAY NIGHT) AS
HIGH PRESSURE SLOWLY SETTLES OVER THE COASTAL WATERS.

.JAX...
FL...SCA FLAGLER BCH TO FERNANDINA BCH TONIGHT.
     TORNADO WATCH FLZ020>023-035 UNTIL 4 AM EST.
GA...SCA FERNANDINA BCH TO ALTAMAHA SOUND TONIGHT.
     TORNADO WATCH GAZ132>136-149>152-162>164 UNTIL 4 AM EST.

PRELIM CCF...
AMG   74  41  66  40 /  80   0   0   0
SSI   75  45  64  45 /  80   0   0   0
JAX   76  44  66  43 /  70   0   0   0
SGJ   76  49  67  50 /  60   0   0   0
GNV   78  44  68  44 /  60   0   0   0
OCF   76  45  70  45 /  60   -   0   0

ZAPPE/CARROLL
Hazardous weather outlook, Nov 5, 10:30 PM EST, 4 hours 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 PM EST TUE NOV 5 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...
A STRONG COLD FRONT WILL CONTINUE TO PUSH ACROSS THE REGION THROUGH
THE OVERNIGHT HOURS. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING TORNADOES.

...A TORNADO WATCH IS IN EFFECT UNTIL 4 AM FOR INLAND SOUTHEAST
GEORGIA AND THE SUWANEE RIVER VALLEY IN NORTHEAST FLORIDA...

THE WATCH INCLUDES THE FOLLOWING COUNTIES:

IN SOUTHEAST GEORGIA...
APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...COFFEE...
ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE

IN NORTHEAST FLORIDA...
BAKER...COLUMBIA...GILCHRIST...HAMILTON AND SUWANNEE

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH
YOUR AREA.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA.

.DAYS TWO THROUGH SEVEN...
AS LOW PRESSURE OVER MISSISSIPPI CONTINUES TO MOVE NORTHEAST THROUGH
TONIGHT AND WEDNESDAY...IT WILL SWEEP ITS TRAILING COLD FRONT THROUGH
THE FORECAST AREA. WEDNESDAY MORNING...NUMEROUS SHOWERS AND SOME
STRONG STORMS ARE POSSIBLE ACROSS NORTH FLORIDA. AS THE FRONT MOVES
SOUTH DURING THE DAY...ISOLATED STRONG THUNDERSTORMS MAY ALSO AFFECT
CENTRAL FLORIDA COUNTIES WEDNESDAY AFTERNOON ALONG THE BOUNDARY.
STORM SPOTTERS AND OTHER INTERESTS SHOULD MONITOR THE EVOLVING
SITUATION. LATE WEDNESDAY...HIGH PRESSURE WILL BUILD OVER THE AREA
BEHIND THE FRONT BRINGING COOLER TEMPERATURES AND GUSTY
NORTHWESTERLY WINDS TO THE FORECAST AREA THROUGH THURSDAY MORNING.
HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST THEN SHIFT OVER THE
MID-ATLANTIC REGION THROUGH FRIDAY NIGHT. SATURDAY WINDS WILL BECOME
ONSHORE INCREASING THE CHANCE OF RIP CURRENTS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

In the hours before

Local storm report, Nov 6, 1:03 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
103 AM EST WED NOV 6 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1157 PM    2 N BAXLEY                GA   TORNADO
11/05/02   APPLING                        *** 2 INJ ***
                                          POSSIBLE TORNADO REPORTED
                                          BY EMERGENCY MANAGEMENT
                                          ALONG BEN CARTER ROAD.
                                          WHISPERING PINES MOBILE
                                          HOME PARK. 3 MOBILE HOMES
                                          DESTROYED. 4 MOBILE HOMES
                                          DAMAGED. 2 RESIDENTIAL
                                          HOMES DAMAGED. TREES AND
                                          POWER LINES DOWN.

HESS
Special weather statement, Nov 6, 1:10 AM EST, 2 hours 5 minutes before
GAZ136-151-060645-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
110 AM EST WED NOV 6 2002

...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL IMPACT
PIERCE AND WAYNE COUNTIES THROUGH 145 AM...

AT 110 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS CENTERED 2 MILES
SOUTHWEST OF SCREVEN...OR ABOUT 8 MILES NORTHEAST OF
PATTERSON...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SCREVEN...PATTERSON...BRISTOL...BROADHURST...JESUP...GARDI AND
DOCTORTOWN THROUGH 145 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

HESS
Special weather statement, Nov 6, 1:27 AM EST, 1 hour 48 minutes before
GAZ149-150-163-060700-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
127 AM EST WED NOV 6 2002

...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL IMPACT
ATKINSON...CLINCH AND WARE COUNTIES THROUGH 2 AM...

AT 127 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS CENTERED 7 MILES
NORTHWEST OF HOMERVILLE...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER
OF SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HOMERVILLE...ARGYLE...COGDELL...MILLWOOD...MANOR...NEEDHAM AND
WAYCROSS THROUGH 200 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

HESS
Special weather statement, Nov 6, 1:57 AM EST, 1 hour 18 minutes before
FLZ020>022-060730-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 AM EST WED NOV 6 2002

...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS WILL
IMPACT COLUMBIA...HAMILTON AND SUWANNEE COUNTIES THROUGH 230 AM...

AT 157 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF
MCALPIN...OR ABOUT 13 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE...
MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF SHOWERS AND
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MCALPIN...WELLBORN...WHITE SPRINGS...LAKE CITY...FIVE
POINTS...WINFIELD AND SUWANNEE VALLEY THROUGH 230 AM EST. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

HESS
Special weather statement, Nov 6, 2:01 AM EST, 1 hour 14 minutes before
GAZ150-163-060730-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 AM EST WED NOV 6 2002

...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS WILL
IMPACT CLINCH AND WARE COUNTIES THROUGH 230 AM...

AT 201 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS CENTERED 5 MILES WEST OF
HOMERVILLE...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF SHOWERS
AND  THUNDERSTORMS WILL AFFECT AREAS AROUND
HOMERVILLE...COGDELL...ARGYLE...MANOR...WAYCROSS...WARESBORO AND
DEENWOOD THROUGH 230 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

HESS
Special weather statement, Nov 6, 2:40 AM EST, 35 minutes before
GAZ150-163-060830-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 AM EST WED NOV 6 2002

...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS WILL
IMPACT CLINCH AND WARE COUNTIES THROUGH 325 AM...

AT 240 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS FROM NEAR DUPONT TO
JAMESTOWN ...MOVING NORTHEAST AT 35 MPH. THIS ACTIVITY WILL ALSO
AFFECT AREAS AROUND HOMERVILLE...COGDELL...ARGYLE...MANOR...
NEEDHAM...WARESBORO...WAYCROSS AND DIXIE UNION THROUGH 330 AM EST.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
November 6, 3:15 AM EST
Where
Wayne County, Odum
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
31.667, -82.033

Numerous large trees down on Brantley Road (Off Highway 301) near McKinnon. Large trees down in Odum.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319505.